Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Does sorbitol cause intestinal gas in excessive amounts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Does sorbitol cause intestinal gas in excessive amounts? YYYY@YYYY
Posted Fri, 2 Aug 2013 in Digestion and Bowels
Answered by Dr. Chakravarthy Mazumdar 58 minutes later

Yes, sorbitol which is a low calorie sweeter cause excessive gas as it is metabolized slowly. It causes bloating, diarrhoea as well sometimes.

If it causes problems you should avoid it. All the low calorie sweeteners like Xylitol also cause excessive gas. These should be avoided by a person suffering from IBS.

Hope this helps to judge. Let me know if you have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor